Thunderstorm Wind, Franklin
- When
- November 5, 11:40 PM CST
- Where
- Franklin County, Taft
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.670, -93.720
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Severe thunderstorms spread into northwest Arkansas from northeast Oklaoma during the late evening and early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms spread into northwest Arkansas from northeast Oklaoma during the late evening and early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 5, 11:05 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1105 PM CST WED NOV 5 2008 .DISCUSSION... .AVIATION... COLD FRONT AND ASSOCIATED CONVECTION WILL CONTINUE TO PUSH THROUGH THE FORECAST AREA PRIMARILY DURING THE FIRST 6HRS OF THE UPCOMING TAF FORECAST CYCLE. A WINDOW OF IFR CONDITIONS IS EXPECTED WITH THE THUNDERSTORMS WITH IMPACTS ALREADY DIMINISHED FOR KTUL AND KRVS. CONDITIONS WILL IMPROVE TO VFR AREAWIDE BY MID MORNING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CST WED NOV 5 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CST WED NOV 5 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF A DRY LINE LOCATED ACROSS CENTRAL OKLAHOMA THIS EVENING. THESE STORMS WILL CONTINUE TO AFFECT MAINLY NORTHEAST OKLAHOMA THROUGH THIS EVENING AS THEY MOVE NORTHEAST ACROSS THE AREA. MODERATE INSTABILITY AND STRONG WIND SHEAR WILL SUPPORT SUPERCELL THUNDERSTORM STRUCTURES WITH THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WIND. MEANWHILE...A COLD FRONT LOCATED ACROSS CENTRAL KANSAS AND NORTHWEST OKLAHOMA AT 5 PM WILL MOVE EAST INTO THE AREA LATE THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT. DAMAGING WIND WILL BE THE MAIN THREAT WITH THE SQUALL LINE THAT WILL MOVE THROUGH THE AREA OVERNIGHT. HAIL UP TO GOLFBALL SIZE IS ALSO POSSIBLE AND A LOW TORNADO POTENTIAL WILL EXIST WITH THE LINE OF THUNDERSTORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A LINE OF THUNDERSTORMS IS EXPECTED TO EXIT NORTHWEST ARKANSAS EARLY THURSDAY MORNING AS DRIER AIR SPREADS ACROSS THE REGION FROM THE WEST BEHIND THE COLD FRONT. FAIR WEATHER WILL PREVAIL ACROSS THE AREA FRIDAY AND SATURDAY. ANOTHER STRONG STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA SUNDAY NIGHT THROUGH EARLY TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. 69
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL N COWETA 35.95N 95.65W
11/05/2008 E0.75 INCH WAGONER OK PUBLIC
96TH AND 281ST EAST AVE
&&
JDSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 5 N COWETA 36.02N 95.65W
11/05/2008 E0.75 INCH WAGONER OK PUBLIC
96TH AND 281ST EAST AVE
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND GST 10 N OKMULGEE 35.77N 95.96W
11/05/2008 E60.00 MPH OKMULGEE OK AMATEUR RADIO
LARGE TREE ON ROADWAY
1054 PM HAIL 10 N OKMULGEE 35.77N 95.96W
11/05/2008 E0.75 INCH OKMULGEE OK AMATEUR RADIO
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TSTM WND GST INOLA 36.15N 95.51W
11/05/2008 E70.00 MPH ROGERS OK BROADCAST MEDIA
1058 PM HAIL INOLA 36.15N 95.51W
11/05/2008 E1.75 INCH ROGERS OK BROADCAST MEDIA
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CST WED NOV 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM TSTM WND GST INOLA 36.15N 95.51W
11/05/2008 E70.00 MPH ROGERS OK LAW ENFORCEMENT
1103 PM HAIL INOLA 36.15N 95.51W
11/05/2008 E1.00 INCH ROGERS OK LAW ENFORCEMENT
&&
JDSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CST WED NOV 5 2008
OKZ057-058-063-060545-
CRAIG OK-DELAWARE OK-OTTAWA OK-
1121 PM CST WED NOV 5 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN DELAWARE...SOUTHEASTERN CRAIG AND OTTAWA
AT 1121 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF VINITA TO 8 MILES SOUTH OF
VINITA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CLEORA...BERNICE...MIAMI...
COMMERCE...AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...
PEORIA...QUAPAW...CARDIN...PICHER...VINITA...PYRAMID CORNERS AND
BLUEJACKET.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
UP TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3670 9463 3652 9502 3652 9521 3674 9525
3699 9487 3700 9463
TIME...MOT...LOC 0521Z 240DEG 58KT 3669 9515 3655 9512The Western Arkansas radar (KSRX), 72 km away, was scanning. The volume nearest the first event began at 05:40 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Thunderstorm winds estimated at 70 miles an hour blew down a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140903, 140904, 140905.